Alert archive / Montana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 2, NWS Glasgow, MT

March 26, 2004McCone County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Mar 26, 2004, 6:05 PM MST for McCone County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2004, 6:05 PM MST (01:05 UTC)
Expired
Mar 26, 2004, 7:00 PM MST
In force
55 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

County McCone County, MT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2004-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2004-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KGGW 270105
SVRGGW
MTC055-270200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
605 PM MST FRI MAR 26 2004

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCCONE COUNTY IN NORTHEAST MONTANA

* UNTIL 700 PM MST

* AT 602 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CIRCLE...MOVING NORTH AT
  50 MPH.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

LAT...LON 4733 10583 4732 10548 4752 10539 4779 10536
          4783 10523 4808 10520 4807 10568

$$

VALONE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:50 PM MST, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 2:50 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
250 PM MST FRI MAR 26 2004

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
UPPER LEVEL LOW CURRENTLY OFF THE WEST COAST WILL BEGIN TO MOVE
INLAND AND WILL PROGRESS TO NORTH OF AREA IN THE NEXT COUPLE OF
DAYS.  THIS ALONG WITH SURFACE LOW IN SOUTHERN MONTANA WILL BRING
UNSETTLED WEATHER INTO NORTHEAST MONTANA FOR TONIGHT INTO TOMORROW.
TONIGHT THE LOW WILL ALSO BRING A CHANCE FOR SOME THUNDERSTORMS IN
THE SOUTHEAST PART OF THE AREA.  SATURDAY THE UPPER LEVEL LOW AND
TROUGH KEEP CLOUDS AND AND CHANCE OF PRECIPITATION IN THE MOST OF
NORTHEAST MONTANA.  ALL MODELS AGREE ON GENERAL PATTERN.

AS FOR SUNDAY THE A SURFACE HIGH PRESSURE SNEAKS INTO THE AREA.  AND
SUNDAY SHOULD BE DRY. TEMPERATURES WILL REMAIN ABOVE NORMAL.  TLSJR

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
UPPER RIDGE BUILDS INTO MONTANA AT THE BEGINNING OF THE WEEK. MODELS
IN GOOD AGREEMENT WITH THE PLACEMENT OF UPPER RIDGE AND WARMING
TREND. HOWEVER...12Z GFS SOMEWHAT SLOWER WITH THE WARM AIR ADVECTION
ON MONDAY. WILL NOT MAKE DRASTIC CHANGES IN TEMPERATURES AT THIS
POINT. NORTHERN VALLEY AND DANIELS COUNTY SHOULD STILL BE SNOW
COVERED AT THE BEGINNING OF THE WEEK. WILL LOWER THEIR HIGHS FOR
MONDAY AND TUESDAY.

GFS SLOWS THE TIMING OF A MID WEEK COLD FRONT. 00Z RUN TIMED THE
FRONT FOR WED AFTERNOON. THE 12Z RUN WAITS UNTIL THU EVENING. ECMWF
IS TIMING THE FRONT FOR WED NIGHT. WILL RAISE WED HIGHS A FEW
DEGREES BUT WILL HOLD OFF ON MAKING WED AS WARM AS TUE. SHORTWAVE
MOVES ACROSS THE FORECAST AREA ON THU. WILL MAINTAIN GOING FORECAST
FOR A SLIGHT CHANCE OF RAIN WED NIGHT AND THU FOR THESE SYSTEMS.

UPPER RIDGE REBOUNDS ON FRIDAY WITH DRY WEATHER EXPECTED. FORRESTER

&&

.HYDRO...SNOW MELT WILL CONTINUE THE NEXT SEVERAL DAYS ACROSS THE
REMAINING SNOW COVERED AREAS NORTH OF US 2. VARIOUS BRANCHES OF THE
POPLAR RIVER ARE BEGINNING TO FLOW AND ARE EXPECTED TO GRADUALLY
RISE OVER THE WEEKEND. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT
FOR VALLEY...DANIELS AND CENTRAL AND NORTHERN PHILLIPS COUNTIES.

THE MILK RIVER IS FORECASTED TO BEGIN RISING OVER THE WEEKEND. THE
RIVER FORECAST CENTER HAS THE MILK RIVER REACHING FLOOD STAGE NEXT
WEEK. WILL KEEP THE FLOOD WATCH IN EFFECT FOR THE MILK RIVER.

&&

.GGW WATCHES/WARNINGS/ADVISORIES...
 FLOOD WATCH FOR MILK RIVER IN VALLEY COUNTY UNTIL TUESDAY
MORNING.
 SMALL STREAM FLOOD ADVISORY FOR MOST OF PHILLIPS
COUNTY...VALLEY  AND DANIELS COUNTIES THROUGH 4PM SUNDAY.

&&
Hazardous weather outlook, Mar 26, 2:43 PM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
243 PM MST FRI MAR 26 2004

MTZ016>027-059>062-271300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY COUNTY-
DANIELS-DAWSON-EAST ROOSEVELT-GARFIELD-MCCONE-NORTH VALLEY-
NORTHERN PHILLIPS-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN-
SOUTHWEST PHILLIPS-WESTERN ROOSEVELT COUNTY-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...CULBERTSON...GLASGOW...GLENDIVE...
JORDAN...MALTA...OPHEIM...PLENTYWOOD...SCOBEY...SIDNEY...TERRY...
WHITEWATER...WIBAUX...WINNETT...WOLF POINT AND ZORTMAN
243 PM MST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA

.DAY ONE...

A SEVERE WEATHER OUTLOOK REMAINS IN EFFECT ISSUED FOR THE POSSIBILITY
OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON UNTIL MIDNIGHT TONIGHT
FROM SIDNEY TO GLENDIVE AND SOUTH. SEE GTFSPSGGW OR WWUS85 KGGW FOR
DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE MILK RIVER IN VALLEY COUNTY. SEE
GTFFLSGGW OR WGUS85 KGGW FOR DETAILS.

ALSO A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR PHILLIPS...
VALLEY AND DANIELS COUNTIES. SEE GTFFLSGGW OR WGUS85 KGGW FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...

WARMER WEATHER IS EXPECTED TO ARRIVE EARLY NEXT WEEK WITH SNOW MELT
POSSIBLY AGGRAVATING SMALL STREAMS IN VALLEY...ROOSEVELT...DANIELS
AND SHERIDAN COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:55 PM MSTSevere Thunderstorm WarningGGWWibaux50 min
Mar 26, 7:05 PM MSTSevere Thunderstorm WarningGGWMcCone, Richland55 min
Mar 26, 7:38 PM MSTSevere Thunderstorm WarningGGWRoosevelt67 min
Mar 26, 7:54 PM MSTSevere Thunderstorm WarningGGWRichland66 min

Nearby

Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.